Alert archive / Maryland / Special Weather Statements in 2014

Special Weather Statement, NWS Philadelphia/Mount Holly

June 18, 2014Cecil County, Kent County, Queen Anne's County, Maryland

NWS Philadelphia/Mount Holly issued this special weather statement at Jun 18, 2014, 10:51 PM EDT for Cecil County, Kent County, Queen Anne's County, Maryland. It was in force for 84 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2014, 10:51 PM EDT (02:51 UTC)
Expired
Jun 19, 2014, 12:15 AM EDT
In force
84 min
Issued by
NWS Philadelphia/Mount Holly

Counties Cecil County, MD, Kent County, MD, Queen Anne's County, MD

What was reported inside it

TimeReportWhereRemark
Jun 19, 12:00 AM EDTTSTM WND GST 46Tolchester, MD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 2.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2014-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1758 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2014-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1758 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1858 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.1
Supercell composite
7.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

933 
WWUS81 KPHI 190251
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1051 PM EDT WED JUN 18 2014

DEZ001-002-MDZ008-012-015-020-190415-
CAROLINE MD-CECIL MD-KENT DE-KENT MD-NEW CASTLE DE-QUEEN ANNE'S MD-
1051 PM EDT WED JUN 18 2014

...STRONG THUNDERSTORMS WILL AFFECT KENT...NORTHERN CAROLINE...QUEEN
ANNE'S...SOUTHERN CECIL...SOUTHERN NEW CASTLE AND WESTERN KENT
COUNTIES...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS KENT AND QUEEN 
ANNE'S COUNTIES AND WERE MOVING EAST AT 30 MPH.  ADDITIONAL SHOWERS 
AND THUNDERSTORMS WERE DEVELOPING WEST OF CHESAPEAKE BAY AND WERE 
MOVING EASTWARD.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS. 

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STRONG
THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. 

VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. 

LAT...LON 3905 7631 3900 7626 3902 7625 3917 7629
      3932 7619 3944 7600 3952 7599 3954 7607
      3963 7615 3953 7556 3947 7558 3939 7551
      3890 7550 3897 7621 3900 7618 3901 7624
      3899 7626 3898 7622 3898 7634

$$

NIERENBERG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 18, 9:12 PM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jun 18, 9:12 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
912 PM EDT WED JUN 18 2014

.SYNOPSIS...
A FRONTAL BOUNDARY WILL MOVE INTO THE AREA TONIGHT, BEFORE SAGGING
SOUTH OF THE AREA THROUGH THURSDAY. AN AREA OF LOW PRESSURE WILL
MOVE OUT OF THE OHIO RIVER VALLY ALONG THIS FRONT ON FRIDAY, BUT
PASS TO OUR SOUTH SATURDAY. HIGH PRESSURE WILL BUILD ACROSS THE
NORTHEAST SUNDAY, THEN OFF THE COAST MONDAY. THE FRONTAL BOUNDARY TO
OUR SOUTH IS EXPECTED TO LIFT TO THE NORTH TOWARD THE AREA EARLY
NEXT WEEK, BEFORE ANOTHER COLD FRONT MOVES ACROSS THE AREA.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
THE RADARS AND LIGHTNING DETECTION GRAPHICS ARE LIGHTING UP ACROSS
ERN OHIO AND WRN PA. THE NUMBER OF WARNINGS CONTINUES ON THE
UPTICK OVER THE PAST FEW HOURS. SPC KEEP MUCH OF THE WRN PART OF
OUR CWA IN A SLGT RISK FOR SVR OVERNIGHT (THRU 12Z). THERE REMAINS
PLENTY OF INSTABILITY ALOFT...BUT NOT ENOUGH SFC TRIGGER TO REACH
IT. THE LOWER LAYERS WILL BEGIN TO STABILIZE EARLY TONIGHT. A WEAK
FRONT WILL APPROACH FROM THE NORTH. THE CONVECTION TO THE WEST
WILL PROBABLY CONTINUE TO MOVE EAST OVERNIGHT...REACHING CNTRL PA
AFTER MIDNIGHT AND THEN PERHAPS INTO OUR WRN COUNTIES 3-4 AM.
CONFID IN THE PLACEMENT AND TIMING OF THE CONVECTION IS RATHER LOW
ATTM. TSTMS MAY HOLD TOGETHER LONGER...WHICH WILL REQUIRE HIGHER
POPS FOR THE PRE-DAWN PERIOD. UPDATES MAY BE REQUIRED LATER.

LOW TEMPS TONIGHT WILL REMAIN VERY WARM WITH MID/UPPER 60S NORTH
AND LOW/MID 70S SOUTH/METRO. WINDS MOSTLY WRLY/NWRLY AT 5 TO 10
MPH.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
BOTH THE GFS AND NAM HAVE A SLUG OF DEEPER MOISTURE AND OMEGA
TRACKING THROUGH THE REGION TOMORROW. THE NAM IS FASTER, ALTHOUGH
BOTH SHOW DRYING LATE IN THE DAY ACROSS THE NORTHERN ZONES.

POPS WERE PUSHED UP INTO THE HIGH CHANCE. MAY TURN OUT TO BE LIKELY.
WE ARE NOT CURRENTLY OUTLOOKED. NO ENHANCED WORDING WAS USED, JUST
SHOWERS AND THUNDERSTORMS.

TEMPERATURES WILL BE 6 TO 10 DEGREES COOLER THAN TODAY WITH MORE
CLOUDINESS. AGAIN, CLOUDS SHOULD DECREASE FROM NORTH TO SOUTH LATE
IN THE DAY.

WINDS WILL BE LIGHTER TOMORROW AND CONTINUE TO VEER TO THE NORTH AS
THE DAY PROGRESSES AND THE BOUNDARY CONTINUES TO PUSH SOUTH.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
THE FRONTAL BOUNDARY SHOULD HAVE MOVED WELL SOUTH OF THE AREA BY
THURSDAY EVENING, AND WILL CONTINUE TO PUSH FURTHER SOUTH OF THE
AREA INTO FRIDAY. WE EXPECT ANY SHOWER/THUNDERSTORM ACTIVITY THAT
DEVELOPS DURING THE DAY THURSDAY TO BEGIN TO COME TO AN END BY
THURSDAY EVENING AS THE SHORT WAVE/VORTICITY IMPULSE THAT HELPS TO
CREATE THEM PUSHES SOUTH WITH THE FRONT.

MOST OF FRIDAY SHOULD BE DRY AS THE FRONT WILL BE TO OUR SOUTH, AND
NO SHORT WAVE/VORT IMPULSES ARE EXPECTED TO AFFECT THE AREA. BUT AS
WE MOVE INTO THE LATTER PART OF THE DAY, AND ESPECIALLY OVERNIGHT
FRIDAY/SATURDAY MORNING, SEVERAL SHORT WAVE/VORTICITY IMPULSES
ASSOCIATED WITH A LOW PRESSURE SYSTEM OVER THE OHIO RIVER VALLEY
APPROACH AND MOVE THROUGH THE AREA. THE LOW WILL DEVELOP ON THE
WESTERN SIDE OF THE FRONTAL BOUNDARY THAT MOVES TO OUR SOUTH ON
THURSDAY, AND IS EXPECTED TO PASS TO OUR SOUTH FRIDAY NIGHT INTO
SATURDAY. HOWEVER, THERE REMAINS A CHANCE OF SHOWERS AND
THUNDERSTORMS FOR FRIDAY NIGHT INTO SATURDAY WITH THE VORTICITY
IMPULSES EXPECTED, ESPECIALLY ACROSS THE SOUTHERN HALF OF THE AREA.

SATURDAY NIGHT INTO SUNDAY SHOULD RETURN TO A DRY FORECAST AS HIGH
PRESSURE AND DRIER AIR BUILDS ACROSS THE NORTHEAST. ALSO, THERE ARE
NO WELL DEFINED SHORT WAVE/VORTICITY IMPULSES FORECAST IN THE
NORTHWEST FLOW ALOFT EITHER.

SUNDAY NIGHT INTO MONDAY NIGHT, THE HIGH PRESSURE IS EXPECTED TO
BUILD OFF THE NORTHEAST COAST, AND KEEP OUR AREA IN A EAST TO
SOUTHEAST FLOW. THIS MAY KEEP THE AREA FAIRLY CLOUDY DURING THIS
PERIOD. WE HAVE MAINTAINED A CHANCE OF SHOWERS AND THUNDERSTORMS,
BUT IF THE EASTERLY FLOW MAINTAINS ITSELF, CONVECTION MAY BE HARD TO
COME BY, AND WITH NO WELL DEFINED SHORT WAVE/VORTICITY IMPULSES
EXPECTED, THIS COULD ALSO LIMIT ANY PRECIPITATION AT ALL.

THE MORE LIKELY PERIOD FOR SHOWERS AND THUNDERSTORMS WILL BE TUESDAY
THROUGH WEDNESDAY AS THE BOUNDARY TO OUR SOUTH BEGINS TO LIFT
NORTHWARD TOWARD THE AREA, AND A COLD FRONTAL BOUNDARY PUSHES
EASTWARD ACROSS THE AREA.

TEMPERATURES THROUGH THE EXPECTED ARE EXPECTED TO BE AROUND OR ABOVE
AVERAGE, WITH THE EXCEPTION OF SATURDAY AND SUNDAY WHICH IS FORECAST
TO BE JUST BELOW AVERAGE.

&&

.AVIATION /01Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

CLOUDS INCREASE LATE THIS EVE AND PARTICULARLY OVERNIGHT AS A FRONTAL
BOUNDARY SAGS SWD THRU THE TERMINALS AND A DISTURBANCE APPROACHES
FROM THE WEST. THESE CLOUDS WOULD LIMIT THE POTENTIAL FOR
RADIATIONAL FOG TO DEVELOP. VCSH ADDED TO TAF SITES LATE TNGT FOR
THE WESTERN TERMINALS AND DURING THE DAY TIME FOR ALL SITES. TSRA
CHANCES ON THURSDAY INCREASE FARTHER SOUTH TOWARD THE DELMARVA.
BRIEF MVFR OR IFR VSBYS COULD ACCOMPANY HEAVIER SHRA OR TSRA.

OUTLOOK...
THURSDAY NIGHT-FRIDAY NIGHT...MOSTLY VFR. SHOWERS POSSIBLE LATE
FRIDAY NIGHT/EARLY SATURDAY MORNING.

SATURDAY...VFR EARLY, THEN MVFR POSSIBLE BY AFTERNOON. SHOWERS AND
THUNDERSTORMS ALSO POSSIBLE.

SATURDAY NIGHT...MVFR POSSIBLE EARLY, THEN RETURN TO VFR OVERNIGHT.

SUNDAY...VFR

&&

.MARINE...
NO HEADLINES THROUGH TOMORROW.

WINDS WILL MAINLY BE IN THE 5 TO 10 KT RANGE, FIRST OUT OF THE
NORTHWEST AND THEN NORTH. SEAS WILL BE IN THE 2 TO 3 FOOT RANGE ON
THE OCEAN AND 1 TO 2 FOOT RANGE ON THE BAY. THERE'S A CHANCE OF
SHOWERS AND THUNDERSTORMS LATER TONIGHT AND TOMORROW.

OUTLOOK...
SUB-SMALL CRAFT ADVISORY CONDITIONS EXPECTED THROUGH THE OUTLOOK
PERIOD. WINDS MAY OCCASIONALLY GUST AROUND 20 KNOTS, BUT REMAIN
BELOW ADVISORY LEVELS. SHOWERS AND THUNDERSTORMS ARE POSSIBLE EARLY
THURSDAY NIGHT AND AGAIN SATURDAY INTO SATURDAY NIGHT. LOCALLY
HIGHER WINDS AND SEAS ARE POSSIBLE WITH THUNDERSTORMS.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...ROBERTSON
NEAR TERM...PO
SHORT TERM...KRUZDLO
LONG TERM...ROBERTSON
AVIATION...KRUZDLO/ROBERTSON/PO
MARINE...KRUZDLO/ROBERTSON
Hazardous weather outlook, Jun 18, 6:49 PM EDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
649 PM EDT WED JUN 18 2014

DEZ002>004-MDZ019-020-NJZ001-007>010-012>024-026-027-192300-
KENT-INLAND SUSSEX-DELAWARE BEACHES-TALBOT-CAROLINE-SUSSEX-WARREN-
MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
649 PM EDT WED JUN 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-MDZ008-012-015-NJZ025-PAZ054-055-060>062-070-071-101>106-
192300-
NEW CASTLE-CECIL-KENT MD-QUEEN ANNES-COASTAL ATLANTIC-CARBON-MONROE-
BERKS-LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-
EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-
LOWER BUCKS-
649 PM EDT WED JUN 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-192300-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
649 PM EDT WED JUN 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT. ANY STORM MAY HAVE
GUSTY WINDS...ROUGH SEAS AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 18, 10:51 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1051 PM EDT WED JUN 18 2014

DEZ001-002-MDZ008-012-015-020-190415-
CAROLINE MD-CECIL MD-KENT DE-KENT MD-NEW CASTLE DE-QUEEN ANNE'S MD-
1051 PM EDT WED JUN 18 2014

...STRONG THUNDERSTORMS WILL AFFECT KENT...NORTHERN CAROLINE...QUEEN
ANNE'S...SOUTHERN CECIL...SOUTHERN NEW CASTLE AND WESTERN KENT
COUNTIES...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS KENT AND QUEEN
ANNE'S COUNTIES AND WERE MOVING EAST AT 30 MPH.  ADDITIONAL SHOWERS
AND THUNDERSTORMS WERE DEVELOPING WEST OF CHESAPEAKE BAY AND WERE
MOVING EASTWARD.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STRONG
THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.

LAT...LON 3905 7631 3900 7626 3902 7625 3917 7629
      3932 7619 3944 7600 3952 7599 3954 7607
      3963 7615 3953 7556 3947 7558 3939 7551
      3890 7550 3897 7621 3900 7618 3901 7624
      3899 7626 3898 7622 3898 7634

NIERENBERG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 12:43 AM EDTSpecial Weather StatementPHISalem2 hr
Jun 19, 1:41 AM EDTSevere Thunderstorm WarningPHIBurlington, Camden, Gloucester64 min
Jun 19, 2:23 AM EDTSpecial Weather StatementPHIAtlantic, Cumberland82 min
Jun 19, 2:48 AM EDTSpecial Weather StatementPHIBurlington, Ocean72 min
Jun 19, 3:00 AM EDTSevere Thunderstorm WarningPHIAtlantic60 min
Jun 19, 3:07 AM EDTSpecial Weather StatementPHIOcean68 min
Jun 19, 3:33 AM EDTSpecial Marine WarningPHI57 min
Jun 19, 1:30 AM EDTAreal Flood AdvisoryPHIChester4 hr
Jun 18, 11:36 PM EDTSevere Thunderstorm WarningPHICecil, Kent54 min
Jun 19, 1:43 AM EDTFlash Flood WarningPHICecil, Kent, Queen Anne's4 hr
Jun 19, 2:01 AM EDTSevere Thunderstorm WarningPHICaroline, Queen Anne's, Talbot59 min
Jun 19, 5:38 PM EDTSpecial Weather StatementPHITalbot52 min

Nearby

Special Weather Statements in Maryland, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.